Format

Send to

Choose Destination
See comment in PubMed Commons below
Intern Med. 2013;52(11):1249-53.

Steroid-responsive thalamic lesions accompanying microbleeds in a case of Hashimoto's encephalopathy with autoantibodies against α-enolase.

Author information

1
Department of Neurology, Hematology, Metabolism, Endocrinology and Diabetology, Yamagata University Faculty of Medicine, Japan. y.yamaguchi830@gmail.com

Abstract

A 67-year-old man receiving antithrombotic therapy developed rapidly progressive amnesia. T2-weighted images of brain MRI revealed hyperintense lesions in the bilateral thalami accompanied by microbleeds. Antithyroglobulin antibodies and autoantibodies against the N-terminal of α-enolase (NAE) were identified in the patient's serum; therefore, Hashimoto's encephalopathy (HE) was suspected. Although the patient's radiological findings improved following steroid therapy, his symptoms did not improve, possibly due to increased thalamic microbleeds. Because anti-NAE antibodies are possibly associated with vasculitis, HE accompanied by anti-NAE antibodies may be exacerbated by microbleeds in patients receiving antithrombotic therapy.

PMID:
23728565
[Indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
    Loading ...
    Support Center